Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 52, NWS Wichita, KS

April 22, 2009Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 22, 2009, 9:37 PM CDT for Reno County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2009, 9:37 PM CDT (02:37 UTC)
Expired
Apr 22, 2009, 10:34 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Reno County, KS

The radar

The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 9:45 PM CDTHAIL 17 Se Partridge, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2916 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 230237
SVRICT
KSC155-230345-
/O.NEW.KICT.SV.W.0052.090423T0237Z-090423T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT WED APR 22 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1045 PM CDT.

* AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES SOUTHEAST OF PARTRIDGE...OR 13 MILES SOUTH OF
  HUTCHINSON...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ABBYVILLE...ARLINGTON...HAVEN...HUTCHINSON...LANGDON...PARTRIDGE...
  PRETTY PRAIRIE...SOUTH HUTCHINSON...HUTCHINSON AIRPORT...YODER...
  CHENEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3805 9809 3809 9770 3773 9770 3772 9836
      3794 9840
TIME...MOT...LOC 0238Z 243DEG 19KT 3789 9799

$$

LAWSON
5 follow-up statements
000 
WWUS53 KICT 230248
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT WED APR 22 2009

KSC155-230345-
/O.CON.KICT.SV.W.0052.000000T0000Z-090423T0345Z/
RENO KS-
948 PM CDT WED APR 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RENO COUNTY
UNTIL 1045 PM CDT...

AT 944 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. 
THIS STORM WAS LOCATED 6 MILES WEST OF YODER...OR 12 MILES SOUTH OF 
HUTCHINSON...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG TO POSSIBLY 
SEVERE STORM WAS LOCATED NEAR LANGDON AND WAS ALSO MOVING NORTHEAST 
AT AROUND 20 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTHEAST OF SOUTH HUTCHINSON BY 1005 PM CDT.
  6 MILES NORTHWEST OF HAVEN BY 1010 PM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3805 9809 3809 9770 3773 9770 3772 9836
      3794 9840
TIME...MOT...LOC 0247Z 239DEG 17KT 3791 9797

$$
000 
WWUS53 KICT 230259
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT WED APR 22 2009

KSC155-230345-
/O.CON.KICT.SV.W.0052.000000T0000Z-090423T0345Z/
RENO KS-
959 PM CDT WED APR 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RENO
COUNTY UNTIL 1045 PM CDT...

AT 957 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. 
THIS STORM WAS LOCATED NEAR YODER...OR 9 MILES SOUTH OF HUTCHINSON...
MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTHWEST OF HAVEN BY 1010 PM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3773 9800 3802 9815 3805 9808 3809 9770
      3773 9770
TIME...MOT...LOC 0259Z 239DEG 17KT 3794 9790

$$
000 
WWUS53 KICT 230315
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT WED APR 22 2009

KSC155-230345-
/O.CON.KICT.SV.W.0052.000000T0000Z-090423T0345Z/
RENO KS-
1015 PM CDT WED APR 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RENO
COUNTY UNTIL 1045 PM CDT...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
HAVEN...OR 11 MILES SOUTHEAST OF HUTCHINSON...MOVING NORTHEAST AT 25
MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN RENO
COUNTY...INCLUDING HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3773 9800 3802 9815 3805 9808 3809 9770
      3773 9770
TIME...MOT...LOC 0315Z 230DEG 22KT 3797 9776

$$

LAWSON
000 
WWUS53 KICT 230328
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT WED APR 22 2009

KSC155-230345-
/O.CON.KICT.SV.W.0052.000000T0000Z-090423T0345Z/
RENO KS-
1028 PM CDT WED APR 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RENO
COUNTY UNTIL 1045 PM CDT...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 8
MILES SOUTHEAST OF HUTCHINSON AIRPORT...OR 10 MILES EAST OF
HUTCHINSON...MOVING NORTHEAST AT 25 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN RENO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3773 9791 3804 9800 3806 9794 3809 9770
      3773 9770
TIME...MOT...LOC 0328Z 229DEG 20KT 3802 9774

$$

LAWSON
000 
WWUS53 KICT 230334
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT WED APR 22 2009

KSC155-230344-
/O.CAN.KICT.SV.W.0052.000000T0000Z-090423T0345Z/
RENO KS-
1034 PM CDT WED APR 22 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RENO COUNTY HAS BEEN
CANCELLED...

AT 1034 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3773 9791 3804 9800 3806 9794 3809 9770
      3773 9770
TIME...MOT...LOC 0334Z 230DEG 22KT 3804 9765

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:35 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 22, 6:35 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT WED APR 22 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
WEAK SHORTWAVE VISIBLE OVER WRN KS EARLY THIS EVE...WILL SLOWLY
MOVE E-NEWD ACROSS KS TONIGHT INTO THURS. BEST SIGNAL FOR
CONVECTION WITH THIS FEATURE PER NAM-WRF IS IN CNTRL/NERN KS WHERE
INSTABILITY/ISENTROPIC LIFT SHOULD MAXIMIZE. GFS SEEMS TO BE NOT
PICKING UP ON CURRENT TS ACTIVITY. WILL UTILIZE VCTS IN CNTRL KS
SITES DUE TO ANTICIPATED ISOLD-SCT COVERAGE AND ADJUST AS NEEDED.
CONVECTION SHOULD BE PUSHING NEWD OUT OF CNTRL KS THURS AM. WILL
INCLUDE A TEMPO MVFR BR GROUP AT HUT EARLY THURS AM MAINLY DUE TO
LOCAL RADIATION EFFECTS.

JMC

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT WED APR 22 2009/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE POTENTIAL
FOR ELEVATED STRONG TO SEVERE CONVECTION THIS EVENING IN CENTRAL
KANSAS. THE NEXT CONCERN IS THE TIMING OF SHORTWAVES MOVING THROUGH
THE AREA THIS WEEKEND.

TONIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING A SUBTLE POTENTIAL VORTICITY
ANOMALY MOVING THROUGH NORTHERN COLORADO AND SOUTHERN WYOMING. IN
RESPONSE TO THIS WAVE...WE ARE SEEING SOME ELEVATED CONVECTION
DEVELOPING OVER NORTHEAST COLORADO. LATEST VISIBLE IMAGERY WAS ALSO
SHOWING QUITE A BIT OF ACCAS NEAR A BAROCLINIC ZONE DEVELOPING OVER
SOUTHWEST KANSAS WITH EVEN A THUNDERSTORM DEVELOPING JUST WEST OF
PRATT. MODELS SEEMED TO DO A FAIRLY GOOD JOB ON THE MODEL
INITIALIZATIONS REGARDING THE MOISTURE PROFILES OVER DODGE CITY THIS
MORNING. EVEN THOUGH SURFACE DEWPOINTS ARE IN THE 45 TO 50 DEGREE
RANGE...WE HAVE QUITE A BIT OF EVELATED CAPE (1000-1500J/KG) MAINLY
ABOVE 700MB. HAVILAND SHEAR PROFILE IS ALSO SHOWING DECENT 700-500MB
SHEAR IN PLACE AROUND 30KTS. AS A RESULT...I WOULD NOT BE SURPRISED
TO SEE A FEW STRONG TO SEVERE STORMS THIS EVENING MAINLY IN CENTRAL
KANSAS...ESPECIALLY IF THE POTENTIAL VORTICITY ANOMALY STRENGTHENS
AND THE LOW LEVEL JET ENHANCES AS THE ANOMALY APPROACHES. OVERNIGHT
THINGS SHOULD BEGIN TO CLEAR OUT AS THE SHORTWAVE MOVES OUT OF THE
AREA.

THURSDAY-SATURDAY:
LATEST WATER VAPOR LOOP WAS SHOWING THE NEXT SHORTWAVE OVER THE
PACIFIC NORTHWEST. THIS FEATURE IS PROGGED TO AFFECT THE REGION
THIS WEEKEND. AS THIS FEATURE DIVES INTO THE ROCKIES...THIS WILL
INDUCE STRONGER RETURN FLOW WHICH WILL HELP FEED HIGHER DEWPOINTS
INTO THE REGION. IN ADDITION...THE LEE SIDE TROF WILL STRENGTHEN
OVER THE ROCKIES AND CAUSE THE WIND SPEEDS TO REALLY INCREASE ON
FRIDAY AND SATURDAY. AS THE PREVIOUS FORECASTER MENTIONED...WE WOULD
NOT BE SURPRISED TO WIND ADVISORY CRITERIA BEING REACHED. WE WENT
AHEAD AND BACKED OFF ON POPS MAINLY ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS ON SATURDAY DUE TO A DECENT MID LEVEL CAP IN PLACE.

SUNDAY-WEDNESDAY:
THE MODELS ARE STILL SHOWING SOME DISCREPANCIES ON THE TIMING OF THE
NEXT WAVE MOVING FROM THE ROCKIES INTO THE PLAINS. THE ECMWF IS
STILL ABOUT 12 HOURS SLOWER THAN THE GFS IN MOVING THIS WAVE INTO
THE NORTHERN PLAINS. WE ARE FAVORING THIS SOLUTION FOR NOW BASED ON
MODEL CONSISTENCY. AS A RESULT...WE ARE THINKING THAT THE BEST
SEVERE CHANCES MAY STILL BE THE LATE SATURDAY NIGHT/SUNDAY TIMEFRAME
WITH THE MORE SIGNIFICANT WAVE MOVING INTO THE NORTHERN PLAINS. THIS
WILL PUSH THE FRONT INTO SOUTHERN KANSAS BY MONDAY MORNING. THE NEXT
PROBLEM IS THE MODELS ARE STALLING OUT THIS BOUNDARY ACROSS SOUTHERN
KANSAS ON MONDAY AND TUESDAY WHICH WILL SET THE STAGE FOR THE NEXT
WAVE MOVING THROUGH THE ROCKIES INTO THE PLAINS ON MONDAY. THIS
TIMEFRAME MAY NEED TO BE WATCHED FOR POSSIBLE FLOODING. WE WILL
CONTINUE TO MONITOR FOR NOW.

COX

AVIATION...18Z TAFS KRSL/KHUT
ISOLD TSRA HAVE DEVELOPED OVER W & NW KS AS A WEAK UPPER-LEVEL
IMPULSE APPROACHES FROM ERN CO. AS SUCH HAVE INTRODUCED VCTS TO
KRSL & KHUT FOR PRIMARILY THIS EVENING TO ALERT ONE & ALL TO THE
PRESENCE OF SUCH ACTIVITY. CIGS TO REMAIN IN VFR STATUS THROUGHOUT
THE LATE AFTERNOON & EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  85  61  84 /  10   0   0   0
HUTCHINSON      57  86  60  85 /  20   0   0   0
NEWTON          57  85  61  84 /  10   0   0   0
ELDORADO        57  85  61  83 /  10   0   0   0
WINFIELD-KWLD   57  85  62  83 /  10   0   0   0
RUSSELL         55  87  57  87 /  30  10   0  10
GREAT BEND      55  87  57  86 /  30   0   0  10
SALINA          56  87  59  85 /  20  10   0   0
MCPHERSON       56  86  60  85 /  20   0   0   0
COFFEYVILLE     57  84  63  81 /  10   0   0   0
CHANUTE         56  83  62  81 /  10  10   0   0
IOLA            56  83  62  81 /  10  10   0   0
PARSONS-KPPF    57  83  63  81 /  10  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 22, 8:59 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT WED APR 22 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-240200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
859 PM CDT WED APR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT
MAINLY ACROSS CENTRAL AND PART OF SOUTH CENTRAL KANSAS. THE MAIN
THREATS WILL BE PENNY TO QUARTER SIZE HAIL AND 50 TO 60 MPH WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH GRASSLAND FIRE DANGER WILL ENCOMPASS MUCH OF THE AREA BY
THURSDAY AFTERNOON.

STRONG SOUTH WINDS ARE EXPECTED ON FRIDAY AND SATURDAY WHICH WILL
CAUSE THE GRASSLAND FIRE DANGER INDEX TO BE IN THE HIGH TO VERY
HIGH CATEGORY.

CONFIDENCE IS INCREASING THAT SCATTERED STRONG TO SEVERE
THUNDERSTORMS WILL OCCUR ACROSS THE AREA SATURDAY NIGHT THROUGH
TUESDAY...AS A COLD FRONT APPROACHES FROM THE NORTHWEST AND
INTERACTS WITH A MOIST AND UNSTABLE AIRMASS ACROSS THE PLAINS. THIS
FRONT MAY BEGIN TO STALL OUT ACROSS THE AREA ON SUNDAY NIGHT AND
MONDAY WHICH MAY ALSO INCREASE THE RISK FOR LOCALIZED FLOODING.
HOWEVER...MUCH UNCERTAINTY EXISTS SURROUNDING THE TIMING OF THE
COLD
FRONT AND VARIOUS UPPER LEVEL DISTURBANCES. STAY TUNED FOR LATER
FORECASTS AND OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Apr 22, 6:17 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT WED APR 22 2009

KSZ047-222345-
BARTON-
617 PM CDT WED APR 22 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON COUNTY...

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GREAT BEND...AND MOVING NORTHEAST AT 30
MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAWSON
Local storm report, Apr 22, 6:26 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT WED APR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     GREAT BEND              38.36N 98.81W
04/22/2009  E60 MPH          BARTON             KS   LAW ENFORCEMENT

            60 MPH GUST ESTIMATED ON THE WEST SIDE OF GREAT BEND.

&&

RBL
Special weather statement, Apr 22, 7:04 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
704 PM CDT WED APR 22 2009

KSZ047-230030-
BARTON-
704 PM CDT WED APR 22 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON COUNTY...

AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LARNED...AND MOVING NORTHEAST AT 30 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

LAWSON
Special weather statement, Apr 22, 9:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
929 PM CDT WED APR 22 2009

KSZ067-230300-
RENO-
929 PM CDT WED APR 22 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO COUNTY...

AT 928 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6
MILES NORTHWEST OF PRETTY PRAIRIE...OR 15 MILES NORTH OF KINGMAN...
AND MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 1:13 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick62 min
Apr 23, 1:51 AM CDTSevere Thunderstorm WarningICTChase, Greenwood54 min
Apr 23, 4:02 PM CDTWind AdvisoryICTButler, Chase, Chautauqua, Cowley, Elk, Greenwood and 11 more27 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.